Alert archive / Kansas / Tornado Warnings in 2005

Tornado Warning 29, NWS Wichita, KS

June 30, 2005Labette County, Neosho County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 30, 2005, 8:29 PM CDT for Labette County, Neosho County, Kansas. It was in force for 46 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 8:29 PM CDT (01:29 UTC)
Expired
Jun 30, 2005, 9:15 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 145 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:44 PM CDTFUNNEL CLOUD3 N Parsons, KS
Jun 30, 8:44 PM CDTTORNADO4 Ne Parsons, KS1/2 MILE WIDE
Jun 30, 8:47 PM CDTTORNADO4 Ne Parsons, KS2 TORNADOES ON THE GROUND
Jun 30, 8:48 PM CDTTORNADO4 Ne Parsons, KS2 TORNADOES ON THE GROUND
Jun 30, 8:55 PM CDTTORNADO8 E Parsons, KS
Jun 30, 9:10 PM CDTHAIL 1.252 S St. Paul, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 010129
TORICT
KSC099-133-010215-
/O.NEW.KICT.TO.W.0029.050701T0129Z-050701T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 915 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR GALESBURG...OR 10 MILES NORTH OF PARSONS...
  AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ERIE...ST. PAUL


LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.

LAT...LON 3762 9531 3738 9533 3717 9508 3746 9509

$$

KETCHAM
3 follow-up statements
000 
WWUS53 KICT 010147
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT THU JUN 30 2005

KSC099-133-010215-
/O.CON.KICT.TO.W.0029.000000T0000Z-050701T0215Z/
NEOSHO KS-LABETTE KS-
847 PM CDT THU JUN 30 2005

...A TORNADO WARNING CONTINUES FOR NORTHEASTERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES UNTIL 915 PM CDT...

AT 844 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND 4 MILES NORTHEAST OF PARSONS.  THIS DANGEROUS STORM WAS 
LOCATED 5 MILES NORTHEAST OF PARSONS...AND MOVING SOUTHEAST AT 30 
MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LABETTE
AND SOUTHEASTERN NEOSHO COUNTIES.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3762 9531 3738 9533 3717 9508 3746 9509

$$

JAKUB
000 
WWUS53 KICT 010203
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT THU JUN 30 2005

KSC099-133-010215-
/O.CON.KICT.TO.W.0029.000000T0000Z-050701T0215Z/
NEOSHO KS-LABETTE KS-
902 PM CDT THU JUN 30 2005

...A TORNADO WARNING CONTINUES FOR NORTHEASTERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES UNTIL 915 PM CDT...

AT 857 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND.  THIS DANGEROUS STORM WAS LOCATED 6 MILES WEST OF 
MCCUNE...OR 8 MILES EAST OF PARSONS...AND MOVING SOUTHEAST AT 30 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LABETTE 
COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3762 9531 3738 9533 3717 9508 3746 9509

$$

JAKUB
000 
WWUS53 KICT 010214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT THU JUN 30 2005

KSC099-133-010224-
/O.EXP.KICT.TO.W.0029.000000T0000Z-050701T0215Z/
NEOSHO KS-LABETTE KS-
914 PM CDT THU JUN 30 2005

...THE TORNADO WARNING FOR NORTHEASTERN LABETTE AND SOUTHEASTERN
NEOSHO COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3762 9531 3738 9533 3717 9508 3746 9509

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 30, 8:26 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 30, 8:26 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT THU JUN 30 2005

.UPDATE...

SENT A QUICK UPDATE TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS.
LONG-TRACK SUPERCELL CONTINUES TO DIVE SOUTHEAST ACROSS SOUTHEAST
KANSAS, ROOTED ALONG REMNANT OUTFLOW BOUNDARY. AMPLE INSTABILITY AND
SHEAR HAS SUSTAINED THIS SUPERCELL FOR QUITE SOME TIME NOW. SEVERAL
FUNNEL CLOUD REPORTS, ALONG WITH AN UNCONFIRMED TOUCHDOWN IN
CHANUTE. NUMEROUS GOLFBALL HAIL, AND EVEN A BASEBALL HAIL REPORT.
THIS STORM MAY PERSIST FOR SEVERAL MORE HOURS, AS LONG AS IT REMAINS
ROOTED ALONG THE OUTFLOW BOUNDARY. HOWEVER, TORNADO POTENTIAL WILL
START TO WANE BY 9 PM, AS DIURNAL COOLING COMMENCES AND LOW-LEVEL
INVERSION STRENGTHENS. OUTFLOW BOUNDARY EXTENDS WEST, SOUTH OF EL
DORADO, WICHITA AND KINGMAN. ACTIVITY HAS RECENTLY TRIED TO GET
GOING ALONG THIS FEATURE WEST OF WICHITA, BUT COULDNT HOLD
TOGETHER, LIKELY DUE TO WARMER MID-LEVEL TEMPERATURES/STRONGER CAP.
THINK THIS WILL CONTINUE TO BE THE CASE THROUGH THE EVENING HOURS.

ADDITIONAL ELEVATED ACTIVITY CONTINUES TO PERCULATE ACROSS NORTHEAST
AND EAST-CENTRAL KANSAS, IN ASSOCIATION WITH STRONG 800-700MB FRONT.
THETA-E CONVERGENCE/ADVECTION IS QUITE STRONG, WHICH WILL LIKELY
HELP SUSTAIN THIS ACTIVITY INTO SOUTHEAST KANSAS LATER TONIGHT.
INCREASING NOCTURNAL LOW-LEVEL JET, ALONG WITH RIGHT ENTRANCE REGION
OF JET STREAK WILL AID IN THE LIFT. HEAVY RAIN WILL DEFINITELY BE A
POSSIBILITY, AS STORMS WILL BE SLOW MOVERS TO THE SOUTH AND
BACKBUILD TO THE WEST-SOUTHWEST.

WESTWARD EXTENT OF PRECIPITATION TONIGHT WILL BE PROBLEMATIC. AS
MENTIONED EARLIER, WARMER MID-LEVEL TEMPERATURES MAY INHIBIT
PRECIPITATION ALTOGETHER. HOWEVER, STRONG 800-700MB FRONT AND
ASSOCIATED THETA-E CONVERGENCE WILL PASS THROUGH SOUTH CENTRAL
KANSAS LATER TONIGHT, WHICH MAY BE ENOUGH TO FIRE SOME ACTIVITY.
SEVERE THUNDERSTORM WATCH WILL SOON BE IN AFFECT UNTIL 4 AM FOR
SOUTHEAST KANSAS.

&&

.PREV DISCUSSION... /ISSUED 538 PM CDT THU JUN 30 2005/

...MESO UPDATE...

AS OF 22Z...FRONTAL BOUNDARY EXTENDED FROM NORTHERN RENO COUNTY
ACROSS HARVEY COUNTY THROUGH SOUTHERN CHASE COUNTY AND WAS SAGGING
SOUTHWARD AROUND 10-15 KT. LATEST METAR AND RUC DATA SUGGEST LOW
LEVEL CONVERGENCE IS INCREASING IN THE VICINITY OF THIS FRONT. TWO
ISOLATED SEVERE STORMS HAVE RAPIDLY DEVELOPED ALONG THIS BOUNDARY AS
A RESULT. SBCAPE IS ON THE ORDER OF 3000 WITH DEEP LAYER SHEAR OF 40
KT NEAR THIS FRONT. WOULD EXPECT ISOLATED SEVERE STORMS TO CONTINUE
NEAR THIS FRONT FOR THE NEXT 2-3 HOURS, WITH SUPERCELL STRUCTURES
POSSIBLE. VERY LARGE HAIL TO GOLFBALL SIZE OR LARGER AND DAMAGING
WIND GUSTS APPEAR TO BE THE MAIN THREATS WITH LCL HEIGHTS GENERALLY
ABOVE 1000 METERS. HOWEVER A TORNADO CANNOT BE RULED OUT IF THE
RIGHT STORM-BOUNDARY INTERACTION SETS UP GIVEN EXTREME INSTABILITY
PRESENT AND DEGREE OF DEEP-LAYER SHEAR.

OTHER SEVERE STORMS COULD FIRE OVER SOUTHEAST KS, JUST SOUTH OF
REMNANT OUTFLOW BOUNDARY THAT EXTENDS FROM EAST-CENTRAL KS INTO
SOUTHWESTERN MISSOURI. MID LEVEL TEMPERATURES ARE SEVERAL DEGREES
COOLER IN SOUTHEAST KS, WHICH WOULD BE FAVORABLE FOR STORM
DEVELOPMENT.

JMC

---------------------------------------------------------------
326 PM CDT THU JUN 30 2005

.DISCUSSION...

CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM CHANCES.

SPC RECENTLY ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR MUCH
OF THE FORECAST AREA, WITH THE EXCEPTION OF COUNTIES ALONG THE
OKLAHOMA BORDER. SOUTHERN EXTENT OF THE WATCH MAY NOT BE AFFECTED
UNTIL THE END OF THE WATCH VALID TIME. A FEW KEY BOUNDARIES TO DEAL
WITH THIS AFTERNOON. ONE IS A QUASI-STATIONARY SYNOPTIC BOUNDARY
EXTENDING FROM NEAR LIBERAL TO PRATT TO MCPHERSON, AND INTO
NORTHEAST KANSAS. A REMNANT OUTFLOW BOUNDARY BISECTS THIS BOUNDARY
ACROSS ELLSWORTH/MCPHERSON COUNTY, AND EXTENDS EAST-SOUTHEAST TO
NEAR CHANUTE. CONTINUED STRONG LOW-LEVEL CONVERGENCE IS WEAKENING
CAP, EVIDENT IN DEVELOPING CUMULUS FIELDS ALONG THESE BOUNDARIES.
ACTIVITY OVER NORTHEAST KANSAS APPEARS TO BE SLIGHTLY ELEVATED,
BEING FED FROM STRONG WARM/MOIST ADVECTION ABOVE THE BOUNDARY.
THINKING IS THAT SFC BASED STORMS WILL FIRE WITHIN THE NEXT HOUR OR
TWO ACROSS CENTRAL AND EAST CENTRAL KANSAS, WHERE DEEP MOISTURE
CONVERGENCE IS BEING MAXIMIZED. DO NOT THINK CONVERGENCE WILL BE
STRONG ENOUGH ALONG THE REMNANT OUTFLOW BOUNDARY TO FIRE STORMS THIS
AFTERNOON OVER SOUTHEAST KANSAS. MLCAPES AROUND 2000 J/KG AND AREA
PROFILERS INDICATING AROUND 30KTS OF DEEP LAYER SHEAR WILL YIELD
SCATTERED SEVERE THUNDERSTORMS, MAINLY BEFORE MIDNIGHT. WEAK
LOW-LEVEL AND DEEP LAYER SHEAR WILL LIKELY PRECLUDE TORNADOES, SO
DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. THINKING
THAT STORMS WILL HAVE A BETTER CHANCE OF SURVIVING THROUGH THE NIGHT
GENERALLY EAST OF THE TURNPIKE, WHERE COOLER MID-LEVEL TEMPS AND
DEEPER MOISTURE WILL RESIDE. STORMS WILL BE SLOW MOVING AND
BACKBUILD TO THE WEST-SOUTHWEST, SO LOCALIZED HEAVY RAINFALL WILL BE
POSSIBLE.

AFTER A FEW MORNING STORMS OVER SOUTHERN COUNTIES, FRIDAY SHOULD BE
DRY AND COOLER. RETURNING MOISTURE ON FRIDAY NIGHT MAY SPARK SOME
ELEVATED THUNDERSTORMS AFTER MIDNIGHT. COULD ALSO SEE HIGH PLAINS
AFTERNOON AND EVENING ACTIVITY SPREAD EAST-SOUTHEAST INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT. PONDERED FOG POTENTIAL
EARLY FRIDAY MORNING OVER SOUTHEAST KANSAS, BUT DO NOT THINK
VISIBILITIES WILL DROP BELOW 3 MILES, HENCE MORE OF AN AVIATION
CONCERN. SATURDAY LOOKS TO BE WARM, BREEZY AND DRY. ANOTHER ROUND OF
WIDELY SCATTERED THUNDERSTORMS MAY BE POSSIBLE SATURDAY NIGHT, AS
AFTERNOON HIGH PLAINS ACTIVITY COULD PUSH INTO MAINLY WESTERN
PORTIONS OF THE FORECAST AREA, BEING AIDED BY AN INTENSIFYING
LOW-LEVEL JET.

SUNDAY COULD APPROACH THE CENTURY MARK ONCE AGAIN, AS COMPRESSIONAL
WARMING INCREASES AHEAD OF ANOTHER SOUTHWARD SAGGING FRONTAL
BOUNDARY. MODELS ARE HAVING SOME CONSISTENCY IN SAGGING THIS FRONT
SOUTH INTO THE FORECAST AREA BY SUNDAY NIGHT, AND LINGER IT THROUGH
TUESDAY NIGHT OR WEDNESDAY. THEREFORE, INSERTED SLIGHT CHANCE POPS
THROUGH TUESDAY NIGHT. ECMWF HAS ONLY RECENTLY COME AROUND TO THE
GFS SOLUTION, SO WILL NOT ATTEMPT TO PINPOINT EXACT TIMES FOR
CONVECTION YET. MAY BE ANOTHER COOL DOWN BY MID TO LATE NEXT WEEK IF
GFS VERIFIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  89  65  92 /  60  10  20  10
HUTCHINSON      66  88  65  93 /  60  10  30  10
NEWTON          66  88  64  92 /  60  10  20  10
ELDORADO        67  88  64  91 /  60  10  20  10
WINFIELD-KWLD   67  90  65  93 /  60  20  20  10
RUSSELL         63  87  65  94 /  20  10  30  10
GREAT BEND      64  88  65  94 /  40  10  30  10
SALINA          64  87  64  92 /  30  10  20  10
MCPHERSON       65  88  65  92 /  50  10  20  10
COFFEYVILLE     67  89  64  91 /  60  20  20  10
CHANUTE         67  87  64  90 /  60  20  20  10
IOLA            67  86  64  89 /  60  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KLEINSASSER/
Hazardous weather outlook, Jun 30, 4:14 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU JUN 30 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS PORTIONS OF CENTRAL AND SOUTHEASTERN KANSAS BY LATE THIS
AFTERNOON, GENERALLY ALONG AND SOUTH OF A LINE EXTENDING FROM
HILLSBORO TO MCPHERSON TO GREAT BEND. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF HAIL TO GOLFBALL SIZE AND DAMAGING WIND GUSTS.
WHILE WIND AND HAIL ARE THE BIGGEST THREATS, AN ISOLATED TORNADO
CANNOT BE RULED OUT THROUGH THIS EVENING, PRIMARILY NORTHEAST OF
WICHITA. DURING THE OVERNIGHT HOURS, THE THUNDERSTORM COVERAGE MAY
BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL AND ESPECIALLY
SOUTHEASTERN KANSAS. THE STORMS WILL CONTINUE TO POSE A DAMAGING
WIND AND LARGE HAIL THREAT, MAINLY BEFORE MIDNIGHT. SOME OF THE
STORMS MAY MOVE ACROSS THE SAME AREAS IN A REPETITIVE PATTERN,
RESULTING IN LOCALLY VERY HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER ACROSS EXTREME SOUTHERN PORTIONS OF KANSAS
THROUGH MID MORNING FRIDAY. THUNDERSTORMS WILL THEN BE POSSIBLE
FRIDAY NIGHT AND SATURDAY NIGHT, MAINLY AFTER MIDNIGHT BOTH NIGHTS.
THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY
NIGHT, SPREADING FROM CENTRAL KANSAS INTO SOUTHEAST KANSAS. THE
THREAT OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE FRONT. SIGNIFICANT CHANGES
TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY WEEKEND, SO ANYONE
WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER OUTLOOKS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS MUCH OF CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/JMC/ADK

In the hours before

Local storm report, Jun 30, 7:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             7 S YATES CENTER        37.77N 95.74W
06/30/2005  2.75 INCH        WOODSON            KS   LAW ENFORCEMENT

            HAIL BROKE OUT SHERIFF CAR WIND SHEILD.

&&

LFW
Special weather statement, Jun 30, 7:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT THU JUN 30 2005

KSZ047>048-050-010151-
BARTON KS-ELLSWORTH KS-RICE KS-

THE NATIONAL WEATHER SERVICE HAS CLEARED A PORTION OF SEVERE
THUNDERSTORM WATCH 563. AREAS CLEARED FROM THE SEVERE THUNDERSTORM
WATCH INCLUDE

IN CENTRAL KANSAS THIS WATCH INCLUDES 3 COUNTIES

BARTON                ELLSWORTH             RICE

INCLUDING THE CITIES OF ELLSWORTH AND GREAT BEND.

KSZ049-051>053-067>070-082>083-010200-
BUTLER KS-CHASE KS-GREENWOOD KS-HARVEY KS-KINGMAN KS-
MCPHERSON KS-MARION KS-RENO KS-SALINE KS-SEDGWICK KS-

SEVERE THUNDERSTORM WATCH 563 REMAINS VALID UNTIL 900 PM CDT THURSDAY
EVENING FOR THE FOLLOWING AREAS

IN CENTRAL KANSAS THIS WATCH INCLUDES 4 COUNTIES

CHASE                 MARION                MCPHERSON
SALINE

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 5 COUNTIES

BUTLER                HARVEY                KINGMAN
RENO                  SEDGWICK

IN SOUTHEAST KANSAS THIS WATCH INCLUDES 1 COUNTY

GREENWOOD

INCLUDING THE CITIES OF COTTONWOOD FALLS...DOWNTOWN WICHITA...EL
DORADO...EUREKA...HUTCHINSON...KINGMAN...MARION...MCPHERSON...NEWTON
AND SALINA.

JMC
Local storm report, Jun 30, 7:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             CHANUTE                 37.67N 95.46W
06/30/2005  1.75 INCH        NEOSHO             KS   TRAINED SPOTTER

&&

RHE
Local storm report, Jun 30, 7:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             5 W CHANUTE             37.67N 95.55W
06/30/2005  1.75 INCH        WILSON             KS   TRAINED SPOTTER

&&

LFW
Local storm report, Jun 30, 8:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TORNADO          CHANUTE                 37.67N 95.46W
06/30/2005                   NEOSHO             KS   PUBLIC

&&

RHE
Local storm report, Jun 30, 8:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             CHANUTE                 37.67N 95.46W
06/30/2005  1.75 INCH        NEOSHO             KS   TRAINED SPOTTER

&&

RHE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:31 PM CDTTornado WarningICTNeosho, Wilson59 min
Jun 30, 7:33 PM CDTSevere Thunderstorm WarningICTAllen33 min
Jun 30, 7:45 PM CDTSevere Thunderstorm WarningICTWoodson15 min
Jun 30, 8:53 PM CDTSevere Thunderstorm WarningICTWoodson59 min
Jun 30, 9:22 PM CDTSevere Thunderstorm WarningICTAllen53 min
Jun 30, 9:48 PM CDTSevere Thunderstorm WarningICTNeosho44 min
Jun 30, 11:22 PM CDTSevere Thunderstorm WarningICTNeosho45 min

Nearby

Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.